Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 56, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Sep 30, 2021, 3:48 PM CDT for Nueces County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 3:48 PM CDT (20:48 UTC)
- Expired
- Sep 30, 2021, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 2 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3969 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- -0.4
- Supercell composite
- -2.2
The text
As transmitted.
995 WUUS54 KCRP 302048 SVRCRP TXC355-302130- /O.NEW.KCRP.SV.W.0056.210930T2048Z-210930T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Corpus Christi TX 348 PM CDT Thu Sep 30 2021 The National Weather Service in Corpus Christi has issued a * Severe Thunderstorm Warning for... Central Nueces County in south central Texas... * Until 430 PM CDT. * At 347 PM CDT, a severe thunderstorm was located over Clarkwood, or over Corpus Christi International Airport, moving southeast at 5 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Corpus Christi, Corpus Christi International Airport, Del Mar College West Campus, Downtown Corpus Christi, Clarkwood and Tuloso. This includes the following highways... Interstate 37 between mile markers 1 and 10. US Highway 181 near mile marker 648. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2775 9760 2785 9756 2781 9738 2767 9748 TIME...MOT...LOC 2047Z 294DEG 5KT 2778 9754 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...0.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 87
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 12:57 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 30, 12:57 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 1257 PM CDT Thu Sep 30 2021 .AVIATION... VFR conditions are expected to prevail this afternoon with brief periods of MVFR within thunderstorms. This mixture of VFR and MVFR is expected to continue through this TAF cycle. Scattered to numerous showers and thunderstorms are expected to affect the eastern terminals this afternoon with the activity expected to subside tonight after sunset before picking back up tomorrow morning. Due to favorable atmospheric conditions, funnel clouds will be possible through the afternoon across VCT, CRP and ALI. Showers and thunderstorms are expected to develop again tomorrow morning around 09/10z for the eastern terminals and 13z out west. Reduced visibilities and lower ceilings will be possible tomorrow morning within showers and thunderstorms. && .PREV DISCUSSION... /Issued 619 AM CDT Thu Sep 30 2021/ AVIATION /12Z TAFs/... GOES Microphysics RGB reveals fog spreading across the Coastal Plains and Victoria Crossroads this morning. This will result in brief MVFR/IFR visibilities over the next several hours, mainly at ALI/COT/VCT, before VFR regains control by mid morning. Isolated to scattered showers and thunderstorms will be possible throughout the day across the eastern 3 terminals. Recent hi-res guidance is hinting at a cluster of storm near CRP from 15-18Z so introduced a mention of -TSRA with reduced visibilities. Convection will wane with the loss of daytime heating this evening. Another round of convection will begin to impact the western terminals towards the end of this TAF window with patchy fog settling in across the Victoria Crossroads. PREV DISCUSSION... /Issued 406 AM CDT Thu Sep 30 2021/ SHORT TERM (Today through Friday)... A look at water vapor this morning reveals an upper trough digging across the Desert Southwest, a subtropical ridge to our south, and another trough situated along the east coast. At the surface, isolated showers and storms have been developing over the waters and have gradually been pushing inland across the Northern Coastal Bend. Coverage should increase through the morning hours as moisture convergence strengthens along the coast. Throughout the day, a series of H5 impulses will pass through the region helping to maintain scattered showers and thunderstorms across the Coastal Plains. Coverage will be a bit less than what we saw yesterday as the subtropical jet shifts to the north of the region leaving us with unfavorable upper level dynamics. Any storms that develop today will be capable of producing small hail and gusty winds as forecast soundings hint at CAPE values over 3000 J/kg, DCAPE over 1000 J/kg with little to no cap. Look for convection to wane this evening with the loss of daytime heating. With that said, a few storms may linger this evening across the Coastal Plains and Brush Country. A similar set up is in store on Friday as an upper level low meanders across the Desert Southwest. Upper level support becomes more favorable on Friday as ~50 knot H3 jet nudges into the region as a H5 shortwave rotates through. It's possible we see a MCS moving out of the Hill Country into South Texas during the morning hours with convection continuing throughout the day. Additional activity will likely fire up as a result of outflow boundary interactions during the afternoon hours. Locally heavy rainfall will be possible on Friday as these renewed upper level dynamics combine with increasing moisture as PWATs jump to over 2.25". Soundings reveal long, skinny CAPE, a highly saturated profile, and a warm cloud depth up to 15kft efficient for heavy rainfall. Guidance is generally in the 1-2" range across our western counties. However, the 00Z HREF places roughly 2-4" across the Northern Brush Country where WPC current has a Slight Risk of Excessive Rainfall. Temperatures today will range from the upper 80s along the coast to the mid 90s across the Brush Country with heat indices generally in the 100-105 range. Increasing cloud cover and rain chances on Friday will result in cooler temps with highs in the mid 80s to near 90s degrees. LONG TERM (Friday Night through Wednesday)... Unsettled SW flow aloft will continue Friday night through Saturday well south of an upper low peeling northeast from the TX Panhandle. Although a subtropical jet will be across our CWA during this time, it is progged to be weakening all the while the best divergence focuses just north of this axis. Convection from Friday afternoon over the western Brush Country may be able to sustain itself overnight as a modest LLJ emerges. Farther south we'll be watching for the remnants of a large MCV/upper low exiting eastern Mexico and reaching South TX by Saturday morning. At least two sizable MCSs were underway over eastern Mexico early this morning with additional complexes likely unfolding here through tomorrow, so this scenario of enhanced lift by Saturday morning (mainly over the eastern half of the CWA) seems plausible. Both Friday night and Saturday show potential for additional locally heavy rain as PWATs hold around 2" with steering winds of 10 knots or less. Above normal PWATs remain with us on Sunday, yet conditions aloft will be trending a bit more stable as mid-level ridging expands west from the Gulf and veers S-SW winds to more of a warmer westerly component. PoPs were focused more along the coast and waters early in the day owing to some coastal speed convergence, before shifting inland through the day as convective temps are reached. PWATs begin cratering to 1" or less through the day on Monday as a cold front advects much lower dewpoints southward. CAPEs on Monday could easily be suppressed to only a few hundred J/kg, so if this continues to be the case later forecasts may need to remove thunder in favor of just showers. Dry surface ridging dominates thereafter with warm days and cool nights. Feel the NBM is a bit too mild with overnight lows by Tue night, so nudged lows on the cooler side for most spots especially given the NBM's warm bias during last week's cool episode. MARINE... Weak to moderate onshore flow will continue as we close out the work week. Scattered to numerous showers and thunderstorms are expected daily through the weekend. Moderate onshore flow Friday night will taper this weekend and briefly turn northeast on Sunday, before returning to onshore Sunday night. A weak cold front with much drier air will push south on Monday ahead of light northeast winds and diminishing rain chances. Dry conditions with light winds develop Tuesday through Thursday as high pressure expands through much of the western Gulf. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 89 75 87 74 87 / 50 60 70 30 50 Victoria 89 73 86 72 86 / 60 60 70 30 60 Laredo 96 76 89 74 90 / 30 50 80 60 40 Alice 92 72 88 72 89 / 50 50 80 30 30 Rockport 90 77 86 76 87 / 50 60 70 30 60 Cotulla 96 75 88 74 90 / 40 50 80 70 60 Kingsville 91 74 88 72 89 / 50 50 70 30 30 Navy Corpus 88 79 87 78 86 / 60 60 70 30 60 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && JCP/84...AVIATION
Hazardous weather outlook, Sep 30, 4:15 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 415 AM CDT Thu Sep 30 2021 TXZ229>234-239>247-342>347-442-443-447-010915- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 415 AM CDT Thu Sep 30 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today. Gusty winds, small hail and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are forecast through the weekend. Heavy rain at times may lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-010915- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 415 AM CDT Thu Sep 30 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms are expected today. Gusty winds, small hail and locally heavy rainfall are possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are forecast through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TC/MCZ
In the hours before
Special weather statement, Sep 30, 12:18 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1218 PM CDT Thu Sep 30 2021
TXZ246-346-301745-
Coastal Refugio TX-Inland Refugio TX-
1218 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of central Refugio
County through 1245 PM CDT...
At 1217 PM CDT, local law enforcement reported a possible funnel
cloud associated with a thunderstorm near Quintana, or 10 miles east
of Refugio. This storm was nearly stationary.
HAZARD...Landspouts, winds in excess of 40 mph, and pea size hail.
SOURCE...Law enforcement.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
This storm will remain over mainly rural areas of central Refugio
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2829 9700 2828 9706 2828 9714 2833 9715
2839 9704 2830 9700
TIME...MOT...LOC 1717Z 252DEG 4KT 2831 9711
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87Special weather statement, Sep 30, 12:34 PM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 1234 PM CDT Thu Sep 30 2021 TXZ231>234-241>247-342>347-442-443-447-302200- Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1234 PM CDT Thu Sep 30 2021 ...FUNNEL CLOUDS WILL BE POSSIBLE THIS AFTERNOON... Law enforcement officials reported a funnel cloud east of Refugio earlier this afternoon. The atmosphere will be favorable for the development of additional funnel clouds through the afternoon. Most of these funnel clouds will be short lived. However, you should be prepared to seek shelter in the event a funnel does reach the ground and becomes a landspout. TE
Special weather statement, Sep 30, 12:36 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1236 PM CDT Thu Sep 30 2021
TXZ244-246-344-346-301800-
Inland San Patricio TX-Coastal Refugio TX-Coastal San Patricio TX-
Inland Refugio TX-
1236 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of northeastern San
Patricio and south central Refugio Counties through 100 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bonnie View, or 9 miles northeast of Taft. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bayside and Bonnie View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2804 9733 2811 9740 2820 9730 2811 9719
TIME...MOT...LOC 1736Z 237DEG 4KT 2810 9732
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87Special weather statement, Sep 30, 1:38 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
138 PM CDT Thu Sep 30 2021
TXZ245-346-301915-
Coastal Refugio TX-Coastal Aransas TX-
138 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of central Aransas and
south central Refugio Counties through 215 PM CDT...
At 137 PM CDT, Doppler radar was tracking a strong thunderstorm near
Copano Village, or near Rockport, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockport, Lamar, Bayside, Key Allegro, Holiday Beach, Copano Village
and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2802 9716 2812 9720 2823 9701 2804 9694
TIME...MOT...LOC 1837Z 248DEG 8KT 2809 9712
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87Special weather statement, Sep 30, 1:58 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
158 PM CDT Thu Sep 30 2021
TXZ245-344-346-301930-
Coastal Refugio TX-Coastal San Patricio TX-Coastal Aransas TX-
158 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of west central
Aransas, east central San Patricio and south central Refugio Counties
through 230 PM CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bayside, or 8 miles west of Rockport. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rockport and Bayside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2800 9712 2797 9724 2807 9730 2811 9727
2816 9712 2808 9707
TIME...MOT...LOC 1858Z 333DEG 1KT 2808 9719
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
87Special weather statement, Sep 30, 3:12 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
312 PM CDT Thu Sep 30 2021
TXZ243-244-343-344-302045-
Inland Nueces TX-Inland San Patricio TX-Coastal Nueces TX-
Coastal San Patricio TX-
312 PM CDT Thu Sep 30 2021
...Strong thunderstorms will impact portions of central Nueces and
southeastern San Patricio Counties through 345 PM CDT...
At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gregory to Clarkwood. Movement was
southwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Corpus Christi, Portland, Robstown, Taft, Corpus Christi
International Airport, Ingleside, Aransas Pass, Gregory, Corpus
Christi North Beach, Del Mar College East Campus, Cole Park, Del Mar
College West Campus, Clarkwood, Annaville, Calallen, Downtown Corpus
Christi, Petronila, Taft Southwest and Tuloso.
This includes the following highways...
Interstate 37 between mile markers 1 and 15.
US Highway 181 between mile markers 630 and 648.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2786 9767 2807 9725 2807 9724 2808 9723
2807 9723 2806 9722 2806 9724 2805 9725
2801 9721 2787 9717 2761 9766
TIME...MOT...LOC 2011Z 023DEG 6KT 2796 9725 2777 9755
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 9:22 AM CDT | Special Marine Warning | CRP | 38 min | |
| Sep 30, 10:02 AM CDT | Special Marine Warning | CRP | 43 min | |
| Sep 30, 10:50 AM CDT | Special Marine Warning | CRP | 55 min | |
| Sep 30, 12:18 PM CDT | Special Weather Statement | CRP | Refugio | 27 min |
| Sep 30, 12:36 PM CDT | Special Weather Statement | CRP | San Patricio | 24 min |
| Sep 30, 12:47 PM CDT | Special Marine Warning | CRP | 58 min | |
| Sep 30, 1:38 PM CDT | Special Weather Statement | CRP | Aransas | 37 min |
| Sep 30, 1:45 PM CDT | Special Marine Warning | CRP | 60 min | |
| Sep 30, 1:58 PM CDT | Special Weather Statement | CRP | Aransas | 32 min |
| Sep 30, 2:20 PM CDT | Areal Flood Advisory | CRP | Aransas, Refugio, San Patricio | 115 min |
| Sep 30, 2:37 PM CDT | Areal Flood Advisory | CRP | San Patricio | 113 min |
| Sep 30, 2:37 PM CDT | Special Marine Warning | CRP | 23 min | |
| Sep 30, 2:56 PM CDT | Special Marine Warning | CRP | 64 min | |
| Sep 30, 3:06 PM CDT | Special Marine Warning | CRP | 24 min | |
| Sep 30, 3:12 PM CDT | Special Weather Statement | CRP | Nueces | 33 min |
| Sep 30, 3:26 PM CDT | Flash Flood Warning | CRP | Nueces, San Patricio | 3 hr |
| Sep 30, 4:05 PM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| Sep 30, 4:28 PM CDT | Areal Flood Advisory | CRP | Nueces | 2 hr |
| Sep 30, 4:29 PM CDT | Special Weather Statement | CRP | Nueces | 46 min |
| Sep 30, 4:32 PM CDT | Areal Flood Advisory | CRP | Nueces | 118 min |
| Sep 30, 5:04 PM CDT | Areal Flood Advisory | CRP | Bee, Live Oak, San Patricio | 116 min |
| Sep 30, 5:22 PM CDT | Special Weather Statement | CRP | Kleberg | 38 min |
| Sep 30, 5:29 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| Sep 30, 6:00 PM CDT | Special Weather Statement | CRP | Kleberg | 30 min |
| Sep 30, 6:05 PM CDT | Special Weather Statement | CRP | Kleberg | 25 min |
| Sep 30, 6:42 PM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.